MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX, DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX, DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the snare of an indy otw vascular retriever separated from the catheter during a thoracic endovascular aortic repair (tevar) procedure for a 71-year-old male patient.A competitor pull-through wire was selected for insertion of the delivery system.The wire guide was advanced from the left brachial artery into the descending aorta.The indy otw vascular retriever was introduced via a competitor's 22fr sheath from the right femoral artery and the competitor wire was snared.During the attempt to retrieve the wire, the snare was severed.The remaining catheter was then removed from the patient.Fluoroscopic examination revealed that the severed portion of the device was slightly proximal to the 22fr sheath, around the thoracoabdominal region and remaining on the competitor wire used to guide the complaint device.As the 22fr sheath was already in place, a second competitor wire and indy otw vascular retriever were inserted to retrieve the severed snare tip.During retrieval, the severed snare became entangled with the second wire.As a result, a third indy otw vascular retriever was used to catch and pull the competitor wire, completing the pull-through.The severed snare tip was successfully removed from the patient, and the procedure was completed uneventfully as planned.It was noted that it did not appear that excessive force was being applied to the device at the time of separation.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report captures the indy otw vascular retriever snare that separated during the attempt to snare the competitor wire.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX, DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24190574
Report Number1820334-2026-00085
Device Sequence Number9766942
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)270318(10)15952548
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number15952548
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK INDY-8.0-35-100-40, LOT#: 16812453 X 2; GORE DRYSEAL 22FR. 33 CM; TERUMO RADIFOCUS 150CM X 2; TERUMO RADIOFOCUS 400 CM
Patient Age71 YR
Patient SexMale